U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

I want to stop taking dilantin and keppra (levetiracetam) for seizures. is this possible?

1 doctor answer1 doctor weighed in
Dr. Bennett Machanic
Neurology 53 years experience
Depends upon: Whether your spells are well controlled. If you have been seizure free for several years, perhaps only one medication is needed. But you cannot safely suddenly stop both meds, as you risk "status epileptics". An eeg may be useful in guiding future decisions, so, discuss with your doctor how to proceed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 8, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.